# SDR GAIA05003OP

- Difficulty date: January 28, 2005
- Submitted: February 16, 2005
- Operation: Air carrier
- Aircraft: N856AA
- Make and model: Boeing 727223
- Aircraft serial: 20997
- Engine: Pwa JT8D9A
- System (JASC): 3442 · Weather Radar System
- Part: Indicator
- Part number: 20412323110
- Condition: Shorted
- Location: Cockpit
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

DURING DESCENT THE RADAR SCREEN FLARED BRIGHTLY, THE RADAR TCAS DISPLAY WENT OUT.  SHORTLY AFTERWARD A STRONG ELECTRICAL SMELL WAS NOTICED.  THE RADAR AND TCAS WERE TURNED OFF AND ASSOCIATED CIRCUIT BREAKERS WERE PULLED.  THE SMELL DISSIPATED WITHIN A FEW MINUTES.  THE AC MADE AN UNEVENTFUL LANDING.  REMOVED AND REPLACED RADAR INDICATOR.  INSPECTED ASSOCIATED WIRING AND RESET CIRCUIT BREAKERS.  OPS CHECK GOOD.  AC WAS RETURNED TO SERVICE. (K)
